Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have asthma. Getting headache. Should take aten or losar tablets?

Hi Dr. Prabhakar,

My mother is asthamatic for more than 15 years and she was taking Seroflo 250mg Inhaler and she was not having the Asthama problem for sometime now. since last 6 months, he was getting severe headache and she was suggested to take BP tablets. The doctor priscribed Aten 25mg for her. But I got to know from our family doctor that the prescribed tablet "Aten" will actually worsen her Asthama problems and he suggested to take Losar H 25mg. Now i am actually in a delima for to which tablet she should take. Can you please help?

Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello Pradeep,
Welcome to HCM and thanks for posting your query here.
Bronchial Asthma is due to narrowing of the bronchial airways. As it is more than 15 years it is a chronic disease. What was her BP? That you need to check. BP is not only a single cause for headache. Before starting the therapy her pressure levels should be checked. Aten is a beta-blocker. Definitely it aggravates the asthmatic problem. It lowers the pressure levels and the other action of the drug is constriction of bronchial smooth muscles. This complicates the asthma problem. Hence it is contraindicated in asthmatic patients.
Losar H can be used without any contraindications in asthmatic patients.
Hence please check her BP levels and continue the medicine.
Hope this is helpful to you.
Answered: Thu, 18 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor